1. Information in this forum is not monitored or provided by a medical professional. The information reflects member opinions only. Do not act on advice from these forums without first consulting a qualified medical professional. No professional addiction advisors are recognized by the owners, admins, or moderators, even if the member states such status. All content is copyrighted and protected. DO NOT use any information that can identify you in these forums. If you do, a google search can link your addiction post to your name causing harm to your future activities including employment.

First Day Completely Off Bupe (Sublingually)

Discussion in 'Detoxing From Buprenorphine/Subutex/Suboxone' started by Sandman, Feb 24, 2004.

Thread Status:
Not open for further replies.
  1. Sandman

    Sandman Guest

    For the past few years, I've been taking Bupe sublingually for depression. (See topic: Buprenex Sublingually for Depression) Over the past month or so, I've been tapering from one .3mg ampule 4 x daily down to one, staying at each dosage for one week to 10 days.

    When I first read about many of you coming off Bupe and being fatigued, I figured my case would be much milder. Why? Because most of you guys are injecting large amounts of Bupe compared to me doing smaller doses by mouth. I have been very tired the past few weeks and attributed it to my narcolepsy.

    But after carefully thinking about this yesterday, I've come to a different conclusion. I believe I'm experiencing Bupe W/D fatigue every bit as intense as the rest of you. First, if it is my narcolepsy, it has been much worse lately than usual, which doesn't really make sense. Furthermore, while tapering, doing an ampule of Bupe ALWAYS made the tiredness lift completely! And although you guys inject and in effect get higher doses of Bupe into your systems, most of you only had to do Bupe for a few weeks to withdraw from methadone or whatever. But me, on the other hand, while absorbing much less Bupe, have been on it for about 2-1/2 years. So I must have every bit as much of a Bupe buildup on my receptors if not more!!

    After realizing this just yesterday, I went off Bupe today for good. Even though I feel like crap and still have a drawer full of Bupe, I have absolutely no desire to take any after everything I've read on this board. I'm still hoping I'll feel better in less than 2-3 weeks like the rest of you. But if not, I'm still determined to do this no matter what.

    I do have one question though; Now that I'm through tapering and am off completely, will the fatigue worsen? If so, how long until it begins to get better?

    Any support I can get from the rest of you will help me get through this that much more!!!

    Sandman
     
  2. Bup4pain

    Bup4pain Well-Known Member

    Sandman... I was on bupe for 2 years... 2-4 amps a day. The peak of W/D is at about 3 days off it. The 1/2 life being 37 hours. At 24 hrs you still have over 1/2 left in your system.

    Expect it to get worse before it gets better. The 4th day you will stop getting worse. The it will SLOWLY get better. Tomorrow is 6 weeks off for me. I still am having slight problems. Insomnia, sneezing, slight disphoria, and goose bump rushes every now and again.

    I am finally getting 5-7 hrs of interrupted sleep a night.

    You are correct .... If after taking a dose you feel UP/all better it's W/D symptoms it's resolving.

    Good Luck!
     
  3. ashley80

    ashley80 Well-Known Member

    Bup4, it sounds like you are doing great!! I am very glad for you! It's been over 3 weeks for me and I am still getting those goose bump things too! Keep thinking I am coming down with something. Seem to happen most during the day when I am physically active. Anyhow, I'm glad you are doing so well. I've also noticed that at about one month off pain pills now, the cravings are much less frequent and strong. hurray!
    Sand, sorry to deviate from your thread purpose. Sorry you got addicted to this stuff. Please let us know how you are feeling as you detox.
    Ashley
     
  4. Sandman

    Sandman Well-Known Member

    Bupe4pain: Thanks for coming through for me once again! I have another question; During the taper, there was always a noticable increase in fatigue around the third day. Now that I'm down to zero Bupe, will this next bout of fatigue likely be about the same or worse than those other "third day" bouts? Thanks Answer Man![:p]

    Sandman
     
  5. Bup4pain

    Bup4pain Well-Known Member

    Sandman,

    It will be similar, but since you are going to zero it may be a little worse and last longer. That was my experience anyway. It's the last speed bump to getting out from under the dependence. Well worth it. :)
     
  6. lily

    lily Well-Known Member

    Hi Sandman
    Just wanted to chip in and say stick with it! Like you, I was on a small sublingual amount of bupe (.4mg daily) for several months before finally stepping off.

    To answer your question - I only used to feel mild fatigue within the first couple of days of each dose taper. (But then I only came down .4mg at a time, stretched out over a year.) And yes, the fatigue you feel now you're off will be much more marked. But remember its only short term. In a couple of weeks (each one better than the last), you're likely to be home and hosed!

    My 1st week off, I experienced restlessness, aching, insomnia and fatigue (did I mention sneezing, yawning and stretching?) You're probably in the throes of all that now! The 2nd week I felt the same but not as bad. After a fortnight you will start to feel a lot brighter. So hang in there. I'm almost into my 4th week off and I feel pretty damn good! The more sleep you start to get, the better you feel (funny that!)

    BTW, I too had a couple of sub tabs left in the draw...I took half a tab (.2mg) during my 2nd night off - immediately felt fine and regretted the hell out of taking it, as it counted as a 'false start' and put me back another day. Am happy to say the last tab is still in the drawer! :D That said, it could be helpful to get rid of yours... in the middle of a long night, they call to you like Edgar Allen Poe's beating heart!!

    Also...if you were taking bupe for depression (I didn't know it was used as a treatment for that, I confess) you might want to get some advice on coping with it if it resurfaces. Depression is part of any withdrawal and recovery, even for those of us who aren't clinically prone to it. Just a thought.

    Wishing you good luck and perserverence - let us know how you go.

    Lily
    PS Bup4 - good to hear from you and know you're doing well. :)
     
  7. Sandman

    Sandman Well-Known Member

    Thanks for your input Lily. Today's my third day without any Bupe. Although the fatigue has been quite heavy, I found one thing that really helps. I live in South Florida which is warm this time of year. But since it's not very "hot" outside, I never run the air conditioning. Earlier today, I went out and into a few different air conditioned buildings. I felt significantly better each time and now am running it here at home. For those of you living where it's now cold, I would imagine venturing out into the cold, to walk or whatever, would also tend to help.

    I take it that a "fort night" is two weeks if I remember correctly, right? Although I was taking Bupe to help with my depression, I am on high doses of other AD drugs. So I'm doing fine in that department and don't expect depression to become a problem.

    So far, I have no desire to dip into my remaining Bupe. But it's kind of nice just knowing it's there. In the event the w/d became totally intolerable, (which I doubt at this point,)it's comforting to know I could feel good almost immediately. But honestly, my motivation to get off this crap is quite strong.

    Sandman
     
Thread Status:
Not open for further replies.

Share This Page